Topamax/ Migraines

Discussion in 'Fibromyalgia Main Forum' started by Charleen, Nov 29, 2005.

  1. Charleen

    Charleen New Member

    Just had a doc's appointment this morning he gave me Topamax for my migrains am on Demoral for pain in body and especially face. Has anyone else ever got a migrain from the pill that is suppose to help with them also am feeling sick to my stomach
    Thanks
    Charleen
  2. risinforce

    risinforce New Member

    This med is a good med to try! I take topamax and was perscribed it by my neuro 3 years ago before FM when I had migraines chronically due to stress (which caused FM). The migraines where a precurser to FM. Anyway I took 150mg's of Topamax and it did help. My girlfriend gets migraines too and takes it too. She went from 9 a month to 2 a month unless a huge stress issue hits. It helped her too. And the best thing of all - it kills the appetite!!!!

    I am back on topamax and am currently at 125 mg on my way to 200mg. The doc wants me taking 200mg eventually but we have to work out way up. It helps w/nerve pain etc such as FM. It's similar to Neurontin etc. Give it a try, at least 3 or 4 months. What dose did they start you at? I was started at 100mg but that could be because of my past usage.

    I asked for it. This med did not bother me at all. I take it at night and it has helped me sleep. I also take xanax at night if I really want to knock myself out. The only problem w/that is it's a double edge sword to sleep too long. Too much sleep equals more pain for me. If I sleep around 6 hrs then I end up w/ok pain any longer and I usually am crippled in the morning. I also have a herniated disc in lower back that is slipped as well. My legs take it hard. cyatic pain is major like this morning. So far, 4 percocet to calm myself and that's my max for the day, WHATEVER to the doctor! They just need to live in my body for one day and then they would be prescribing me more.

    By the way, how on earth did you get a doc to give you demerol? I would kill for that kind of pain relief. I would kill for just an 80mg oxycontin. LOL My pain relief is a joke.

    Take the Topamax and don't be afraid of it. It wont make the migraines stop but it might limit the amount you have. I take Zomig for when they occur as an abortive. It works great.

    Hope this helps!
    Hugs - Shawn
  3. renae1979

    renae1979 New Member

    Topamax is the only Rx med that I'm on. I only take 25mg to contol my migraines though. I went up to 50mg, but didn't notice a difference so I went back down to 25mg. The only side effect I had at the beginning was some numbness and tingling in my hands and feet from time to time. But this went away after the first few months of taking Topamax.

    It has worked GREAT for controling my migraines. I was having at least 4 or more a month and now I rarely have one unless it is due to severe stress or sleep issues.

    It may be the combination of the two new meds that is giving you some trouble. If I remember, the Topamax was a step-up type of start so that you slowly ease into taking it. Is this how it was given to you?
  4. jake123

    jake123 New Member

    I have been on Topamax for about a year. It helps me alot. I take 200 in am and same in pm. I recently got a script for Relpax and that is working great also.
    The Topamax does affect your appetite and might be causing the nausea - I lost 14 pounds at the beginning. It also makes you thirsty so drink alot of water. Sodas just don't taste right when you are on this med.
    My doctor wants me to do biofeedback but I still haven't made arrangements.